Characterizing riddled fractal sets

Ying Cheng Lai, Celso Grebogi

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Recent studies have revealed that riddled fractal sets, sets whose conventionally defined fractal dimensions are integers, occur commonly in chaotic dynamical systems. We demonstrate that these exotic fractal sets exhibit a sign-singular scaling behavior with nontrivial scaling exponents. The exponents may then be used to characterize the sets. Numerical examples using both a low-dimensional map and a coupled map lattice are given.

Original languageEnglish (US)
Pages (from-to)1371-1374
Number of pages4
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume53
Issue number2
DOIs
StatePublished - Jan 1 1996
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Characterizing riddled fractal sets'. Together they form a unique fingerprint.

  • Cite this